Alert archive / Wyoming / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 20, NWS Cheyenne, WY

June 6, 2012Laramie County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 6, 2012, 3:26 PM MDT for Laramie County, Wyoming. It was in force for 64 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2012, 3:26 PM MDT (21:26 UTC)
Expired
Jun 6, 2012, 4:30 PM MDT
In force
64 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 35 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 3:49 PM MDTHAIL 0.511 Se Horse Creek, WY
Jun 6, 3:54 PM MDTHAIL 112 Wnw Cheyenne, WY
Jun 6, 3:55 PM MDTHAIL 218 Wnw Cheyenne, WYHAIL ENDED AT 355 PM MDT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 3:01 PM MDTTornado WatchSPC8 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.4 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2012-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 72 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2012-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
72 J/kg
Mixed-layer CIN
-389 J/kg
Mixed-layer LCL
2428 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

564 
WUUS55 KCYS 062126
SVRCYS
WYC021-062230-
/O.NEW.KCYS.SV.W.0020.120606T2126Z-120606T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
326 PM MDT WED JUN 6 2012

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING...

* UNTIL 430 PM MDT

* AT 322 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CRYSTAL LAKE RESERVOIR...OR 18 MILES WEST OF CHEYENNE...AND MOVING
  NORTH AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FEDERAL AND HORSE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4114 10525 4143 10528 4151 10527 4150 10492
      4113 10502
TIME...MOT...LOC 2126Z 180DEG 12KT 4118 10514
WIND...HAIL 60MPH 1.00IN

$$

FINCH
2 follow-up statements
958 
WWUS55 KCYS 062153
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
353 PM MDT WED JUN 6 2012

WYC021-062230-
/O.CON.KCYS.SV.W.0020.000000T0000Z-120606T2230Z/
LARAMIE WY-
353 PM MDT WED JUN 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
LARAMIE COUNTY UNTIL 430 PM MDT...

AT 350 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM.  THIS STORM WAS LOCATED NEAR FEDERAL...OR 20 MILES 
NORTHWEST OF CHEYENNE...MOVING NORTH AT 15 MPH.

IN ADDITION...AT 349 PM...ONE HALF INCH DIAMETER HAIL WAS REPORTED 
11 MILES TO THE SOUTHEAST OF HORSE CREEK WITH THIS STORM. 

LOCATIONS IMPACTED INCLUDE...
  FEDERAL AND HORSE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4114 10525 4143 10528 4151 10527 4150 10492
      4113 10502
TIME...MOT...LOC 2151Z 180DEG 12KT 4126 10514
WIND...HAIL 60MPH 1.00IN

$$

MSW
560 
WWUS55 KCYS 062229
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
429 PM MDT WED JUN 6 2012

WYC021-062239-
/O.EXP.KCYS.SV.W.0020.000000T0000Z-120606T2230Z/
LARAMIE WY-
429 PM MDT WED JUN 6 2012

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL LARAMIE COUNTY
WILL EXPIRE AT 430 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4114 10525 4143 10528 4151 10527 4150 10492
      4113 10502
TIME...MOT...LOC 2229Z 180DEG 12KT 4139 10514

$$

FINCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 12:09 PM MDT, 3 hours 17 minutes earlier.

Area forecast discussion, Jun 6, 12:09 PM MDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1209 PM MDT WED JUN 6 2012

.AVIATION...18Z TAF ISSUANCE
LATEST VISIBLE IMAGERY WAS SHOWING THE CUMULUS FIELD STARTING TO
DEVELOP OVER THE SOUTHERN NEBRASKA PANHANDLE. LATEST RADAR LOOP
WAS SHOWING A DEWPOINT BOUNDARY STARTING TO LIFT NORTHWEST TOWARDS
CHEYENNE. THIS BOUNDARY COMBINED WITH OTHER BOUNDARIES ALONG THE
LARAMIE RANGE WILL AID IN SETTING THE STAGE FOR SOME CLUSTERS OF
THUNDERSTORMS THIS AFTERNOON. THE MAIN QUESTION AT THIS POINT...IS
THE TIMING OF WHEN THESE STORMS WILL DEVELOP.

BASED ON THE CUMULUS FIELD DEVELOPMENT/AND LOCAL STORM SCALE MODELS...IT
IS POSSIBLE THAT SOME OF THE STORMS MAY ERUPT A LITTLE EARLIER
ACROSS THE SOUTHERN NEBRASKA PANHANDLE...ESPECIALLY NEAR SNY AND
POSSIBLY BFF AROUND 20Z-22Z. THEN MORE STORMS MAY DEVELOP TOWARDS
CYS CLOSER TO 00Z. NOT SURE IF THE STORMS WILL FIRE NEAR LAR
YET...BUT WE HAVE LEFT VCTS IN THE TAFS FOR NOW. SOME OF THE
STORMS COULD BECOME SEVERE ESPECIALLY NEAR BFF...CYS...AND SNY. WE
ARE NOT ADVERTISING THE SEVERE POTENTIAL YET IN THE TAFS...BUT WE
WILL WAIT AND SEE WHERE STORMS GET GOING BEFORE MAKING THAT CALL.
THE STORMS MAY PERSIST THROUGH THE 03Z BEFORE DIMINISHING.

AFTER 03Z...LOW LEVEL MOISTURE WILL CONTINUE TO ADVECT INTO THE
REGION AND WITH GOOD UPSLOPE FLOW ACROSS CYS WE MAY SEE SOME LIFR
CONDITIONS DEVELOP TOWARDS 08Z. SNY AND BFF MAY ALSO EXPERIENCE
IFR CONDITIONS TOWARDS DAYBREAK DUE TO GOOD UPSLOPE CONDITIONS.
THE REMAINDER OF THE TAF SITES SHOULD BE MOSTLY VFR.

COX
&&

.PREV DISCUSSION... /ISSUED 1027 AM MDT WED JUN 6 2012/

UPDATE...TODAYS FORECAST REMAINS ON TRACK THROUGH TONIGHT.
STATIONARY COOL FRONT THIS MORNING IS NOW LIFTING NORTHWEST INTO
EXTREME SOUTHEAST WYOMING AND WESTERN NEBRASKA. THE DEWPOINT IN
CHEYENNE JUST JUMPED TO 33 DEGREES FROM 18 DEGREES IN THE LAST
HOUR WITH WINDS SHIFTING BACK INTO THE EAST. SIDNEY AND ALLIANCE
SHOW DEWPOINTS REMAINING IN THE MIDDLE 50S WITH SURFACE WARMING
TAKING PLACE. THUNDERSTORMS APPEAR LIKELY TO OCCUR STARTING THIS
AFTERNOON...PROBABLY AFTER 2 PM...AND CONTINUE THROUGH LATE THIS
EVENING. EXPECT A DECENT COVERAGE OF SEVERE THUNDERSTORMS LATE
TODAY THROUGH LATE THIS EVENING WITH GOOD DIRECTIONAL SHEAR...HIGH
CAPE VALUES...AND A RATHER UNSTABLE AIRMASS. THE BEST CHANCE OF
SEVERE THUNDERSTORMS IS SOUTHEAST OF A LINE FROM LARAMIE...TO
GLENDO OVER PLATTE COUNTY...TO CHADRON NEBRASKA. EARLIEST NEAR THE
COLORADO BORDER GIVEN THE INITIAL POSITION OF THE FRONT...AND
LATER (LIKELY AROUND SUNSET) FURTHER NORTH AS THE FRONT SLOWLY
MOVING NORTH AND WEST.

PREV DISCUSSION... /ISSUED 533 AM MDT WED JUN 6 2012/

AVIATION...12Z TAF ISSUANCE...
COLD FRONT THAT MOVED THROUGH THE AREA EARLY THIS MORNING WILL
BECOME STATIONARY BY MIDDAY AND PUSH WEST AS A WARM FRONT THIS
AFTERNOON. THIS WILL SET THE STAGE FOR A GOOD CHANCE FOR SHOWER
AND THUNDERSTORM ACTIVITY AT ALL AREA TERMINALS WITH THE EXCEPTION
OF KRWL. SOME OF THIS THUNDERSTORMS HAS THE POTENTIAL TO BECOME
SEVERE CONTAINING DAMAGING WINDS AND LARGE HAIL. THUNDERSTORMS
WILL BEGIN TO DEVELOP AROUND THE 20-21Z TIME FRAME. CONFIDENCE HAS
GROWN ENOUGH TO ADD A TEMPO TS GROUP TO KCYS...KBFF AND KSNY LATE
THIS AFTERNOON. CONVECTION WILL WANE LATER THIS EVENING AND
TONIGHT. AFTER THE THUNDERSTORMS DISSIPATE...MOIST SOUTHEASTERLY
UPSLOPE FLOW WILL RESULT IN IFR CIGS/VSBYS IN LOW CLOUDS/FOG OUT
ON THE EASTERN PLAINS AFTER MIDNIGHT.

PREV DISCUSSION... /ISSUED 337 AM MDT WED JUN 6 2012/

SHORT TERM...TODAY THROUGH THURSDAY NIGHT...00Z MODELS CONTINUE
TO INDICATE THE POTENTIAL FOR A SEVERE THUNDERSTORM EVENT ALONG
WITH HEAVY RAIN ACROSS PORTIONS OF SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE TODAY.

A SHORTWAVE FEATURE WILL ROUND THE BASE OF THE LARGER SCALE
NEGATIVELY TILTED TROUGH TOWARD THE ROCKIES THIS AFTERNOON WITH
SOMEWHAT WEAK...BUT DIFFLUENT FLOW AT THE JET STREAM LEVEL. THE
STRONGER JET STREAM WINDS WILL BE SITUATED OVER WESTERN WYOMING
WITH ROUGHLY 80 TO 90 KTS EXPECTED IN THE JET CORE IN THAT
AREA...WITH 60 KTS DIMINISHING TO 30 KTS FROM WEST TO EAST ACROSS
THE CWA. AT THE SURFACE...THE FRONT THAT IS CURRENTLY MOVING
EASTWARD ACROSS THE CWA WILL WEAKEN AND STALL ACROSS THE NEBRASKA
PANHANDLE EARLY THIS MORNING AS UPPER LEVEL FORCING EXITS TO THE
NORTH. MODELS SHOW WEAK CYCLOGENESIS OCCURRING ACROSS EASTERN
COLORADO AS THE SHORTWAVE FEATURE APPROACHES...WITH THE LOW
LIFTING NORTH-NORTHWEST ACROSS THE EASTERN PLAINS OF WYOMING AND
WESTERN NEBRASKA THROUGH THE EVENING. THIS WILL SHIFT THE FRONT
BACK NORTHWESTWARD AS A WARM FRONT...WITH MODELS NOW SHOWING IT
REACHING AS FAR WEST AS EASTERN CARBON AND NATRONA COUNTIES BY
LATE AFTERNOON. WITH THE MOVEMENT OF THE FRONT AND SFC LOW...SFC
WINDS WILL BECOME EAST-SOUTHEAST BY MID AFTERNOON AND SWITCHING TO
THE SOUTHEAST IN THE EVENING. THIS SHOULD ADVECT DEWPOINTS IN THE
LOW TO MID 50S ACROSS THE EASTERN PLAINS SOUTH OF A LINE FROM
LARAMIE NORTHEAST THROUGH WHEATLAND TO CHADRON. THUS WILL SEE
SCATTERED TO NUMEROUS THUNDERSTORMS DEVELOP THROUGH THE AFTERNOON
WITH AMPLE FORCING AND MOISTURE.

WITH THAT SAID...LIKELY STORM INITIATION WILL BE BOTH WITH THE
FRONT AND ALONG THE LARAMIE RANGE WHICH WOULD BRING A LARGER
COVERAGE OF SEVERE STORM POTENTIAL THAN PREVIOUS FORECAST. LI
VALUES OF -4 TO -5 WITH NAM BUFR CAPE VALUES OF 1000 TO 2500 J/KG
BY MIDAFTERNOON...ALONG WITH VERY LITTLE CAP DUE TO ADVECTION OF
COOLER MIDLEVEL TEMPS IN EASTERLY FLOW INDICATE A VERY ENERGETIC
ENVIRONMENT CONDUCIVE TO SEVERE STORMS. SHEAR AND HELICITY VALUES
ARE NOT ALL THAT IMPRESSIVE BY GENERAL STANDARDS...BUT INITIALLY
ARE MORE FAVORABLE FOR DISCRETE SUPERCELL FORMATION EAST OF THE
LARAMIE RANGE ACROSS THE WY PLAINS...WITH SLIGHTLY WEAKER SHEAR
ACROSS THE PANHANDLE. THE WRF SYNTHETIC IR IMAGERY FOLLOWS THIS
TREND...SHOWING THE CONVECTIVE MODE REMAINING DISCRETE THROUGH THE
EARLY EVENING BEFORE MERGING INTO A MORE MCS FEATURE THROUGH THE
EVENING. EXPECT LARGE HAIL AND DAMAGING WINDS OUT OF THESE STORMS
AGAIN FROM LARAMIE...TO WHEATLAND...TO CHADRON AND POINTS TO THE
SOUTH. THERE IS A POTENTIAL FOR BRIEF AND WEAK TORNADOES AS WELL
FROM CHEYENNE TO CHUGWATER...AND EAST TO TORRINGTON AND PINE
BLUFFS WHERE LCLS WILL BE LOWER AND LLVL HELICITY INCREASES TO 80
M2/S2 THROUGH THE AFTERNOON. FURTHER EAST...LOOKS TO REMAIN MORE A
HAIL...WIND...AND HEAVY RAIN THREAT DUE TO SLIGHTLY LESS SHEAR.

VERY LITTLE LOOKS TO MINIMIZE THE SEVERE THREAT IN THIS
AFOREMENTIONED AREA. HOWEVER MUCH DEPENDS ON THE TIMING AND
MOVEMENT OF THE SFC FRONT AND LOW DEVELOPMENT...WHICH WILL
DETERMINE LLVL MOISTURE ADVECTION AND MIDLEVEL COOLING. AS THE DAY
PROGRESSES...SOUNDINGS BECOME QUITE SATURATED WITH PRECIPITABLE
WATER VALUES OF AN INCH OR MORE ALONG AND EAST OF THE LARAMIE
RANGE. AND WITH THE STRONGER JET STREAM WINDS FURTHER WEST
PARALLELING THE FRONT...CANNOT RULE OUT BACKBUILDING OR TRAINING
STORMS WHICH IS SUPPORTED BY THE WRF SYNTHETIC IR DATA AS WELL.
THEREFORE THE POTENTIAL FOR VERY HEAVY RAINFALL ALSO EXISTS FOR
TODAY. WITH DRY ANTECEDENT CONDITIONS...WILL HOLD OFF ON ANY FLASH
FLOOD WATCHES FOR NOW BUT COULD SEE A FEW LOCALIZED AREAS OF FLASH
FLOODING OCCUR WHERE THESE BACKBUILDING STORMS OCCUR.

MODELS SHOW WEAKER ISOLATED STORMS CONTINUING THROUGH THE NIGHT
AS THE SFC LOW AND FRONT SLOWLY BUT STEADILY TREK EASTWARD. MOIST
SOUTHERLY UPSLOPE FLOW WILL INDUCE FOG FORMATION ACROSS MUCH OF
THE PLAINS EARLY THURSDAY MORNING WHICH SHOULD LIFT WITH THE
HEATING OF THE MORNING. THE FRONT WILL BE THROUGH MOST OF WYOMING
BY 18Z THURSDAY...BUT NOT QUITE INTO THE NEBRASKA PANHANDLE AT
THAT TIME. SO EXPECT ANOTHER ROUND OF SCATTERED SHOWERS AND
THUNDERSTORMS THURSDAY ALONG THE FRONT...WITH A FEW STRONGER
STORMS NOT OUT OF THE QUESTION IN THE PANHANDLE IN THE AFTERNOON.
WINDS WILL SHIFT TO THE NORTH-NORTHWEST BEHIND THE FRONT...THEN
BACK TO THE SOUTHEAST BY EARLY FRIDAY MORNING. THEREFORE LIKELY
MORE PATCHY FOG WILL DEVELOP IN THE POST FRONTAL ENVIRONMENT
OVERNIGHT THURSDAY MAINLY ACROSS THE NEBRASKA PANHANDLE.

LONG TERM...FRIDAY THROUGH WEDNESDAY...
THIS WEEKS OMEGA BLOCK WILL BREAK DOWN EARLY IN THE PERIOD AS A
CLOSED LOW OVER THE PACIFIC NORTHWEST SLOWLY MIGRATES EAST ACROSS
THE NRN ROCKIES ON SATURDAY AND INTO THE HIGH PLAINS ON SUNDAY.
VERY WARM AND DRY CONDITIONS WILL EXIST AHEAD OF THIS FEATURE AS
LEE CYCLOGENESIS ENSUES OVER THE ERN MONTANA PLAINS ON FRIDAY AND
SATURDAY. H7 THERMAL RIDGE WILL AMPLIFY WEST OF THE LARAMIE RANGE
ON FRIDAY AND ACROSS THE EASTERN PLAINS ON SATURDAY. THE RESULTANT
PROGD H7 TEMPERATURES CLIMB TO 13-15C...RESULTING IN AFTERNOON
HIGHS THAT WILL CLIMB INTO THE 80S TO NEAR 90F FOR FRIDAY WITH MID
90S OVER THE WRN NEBRASKA PANHANDLE AND LOWER ELEVATIONS OF SE
WYOMING ON SATURDAY. A DRY AIR MASS WILL COMBINE WITH MID-LEVEL
TEMPERATURES THAT WILL BE WARM ENOUGH TO PRECLUDE CONVECTION
CHANCES. FIRE WEATHER CONCERNS WILL BE HEIGHTENED WEST OF THE
LARAMIE RANGE ON BOTH FRIDAY AND SATURDAY AS INCREASING SOUTHWEST
WINDS COMBINE WITH VERY LOW RELATIVE HUMIDITIES. PACIFIC COLD
FRONT WILL MOVE FROM WEST TO EAST THROUGH THE CWA ON SATURDAY
NIGHT. MOISTURE WILL BE VERY LIMITED WITH THIS FEATURE...BUT DID
LEAVE SOME SMALL CHANCES GOING ACROSS NORTHWEST ZONES WHERE
SYNOPTIC ASCENT WILL BE BETTER.

CYCLONIC NORTHWEST FLOW WILL USHER IN A MUCH COOLER AIR MASS FOR
SUNDAY AND MONDAY AS THE CLOSED LOW MOVES ACROSS THE CANADIAN
PRAIRIE PROVINCES. MODELS PROG A REINFORCING BACK-DOOR FRONT TO
DROP SOUTH THROUGH THE AREA ON MONDAY. THIS MAY SPARK A FEW
AFTERNOON SHOWERS AND THUNDERSTORMS OVER THE HIER TERRAIN AND
ADJACENT FOOTHILL LOCATIONS ALTHOUGH COVERAGE LOOKS TO BE VERY
LIMITED. H7 TEMPERATURES WILL DROP TO AROUND FREEZING SUNDAY
MORNING AND WILL NOT CLIMB OUT OF THE SINGLE DIGITS FOR SUNDAY AND
MONDAY. AS A RESULT...AFTERNOON HIGHS WILL ONLY CLIMB INTO THE 60S
TO NEAR 70F WEST AND 70S TO NR 80F OUT ON THE ERN PLAINS. SUNDAY
WILL BE BREEZY IN SUBSIDENCE BEHIND THE FRONT. WIND GUSTS WILL BE
30 TO 45 MPH THROUGH THE DAY.

FLOW WILL BACK TO MORE ZONAL FOR TUESDAY AND WEDNESDAY WHICH WILL
ALLOW TEMPERATURES TO MODERATE BACK ABOVE NORMAL BY THE MIDDLE OF
NEXT WEEK. LLVL MOISTURE WILL BE ON THE INCREASE AS WELL AS
SOUTHEASTERLY FLOW RETURNS TO THE FRONT RANGE. SO DID KEEP ISOLATED
AFTERNOON SHOWER AND THUNDERSTORM CHANCES FOR THE LARAMIE RANGE AND
EASTERN PLAINS FOR BOTH TUESDAY AND WEDNESDAY.

FIRE WEATHER...A PACIFIC FRONT MOVING ACROSS THE AREA EARLY THIS
MORNING WILL STALL IN THE NEBRASKA PANHANDLE...AND THEN SHIFT
BACK NORTHWESTWARD THIS AFTERNOON DUE TO A LOW PRESSURE SYSTEM
DEVELOPING ACROSS THE AREA. EXPECT WIDESPREAD RAINFALL ACROSS THE
HIGH PLAINS PLAINS AND LARAMIE RANGE MOUNTAINS THIS AFTERNOON
WITH THIS SYSTEM...ALONG WITH THE POTENTIAL FOR SEVERE
THUNDERSTORMS SOUTH OF A LINE FROM LARAMIE TO CHADRON. MOSTLY DRY
AND BREEZY CONDITIONS WILL OCCUR WEST OF THE FRONT IN CARBON
COUNTY...BUT WIND GUSTS SHOULD REMAIN AROUND 20 MPH. SCATTERED TO
NUMEROUS SHOWERS WILL RETURN TO THE EASTERN PLAINS THURSDAY
AFTERNOON AS THE FRONT THEN BEGINS TO MOVE EAST ACROSS THE
DISTRICT. WESTERN PART OF THE DISTRICT WILL ONCE AGAIN BE DRY WITH
HUMIDITIES DROPPING TO THE LOW TEENS...BUT WINDS WILL AGAIN GUST
AROUND 20 MPH.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...RJM
LONG TERM/AVIATION...HAHN
Hazardous weather outlook, Jun 6, 3:26 PM MDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
326 PM MDT WED JUN 6 2012

WYZ101>119-071100-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
326 PM MDT WED JUN 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS SOUTHEAST
WYOMING THIS AFTERNOON AND THIS EVENING AND BE MOST NUMEROUS ACROSS
PLATTE...GOSHEN AND LARAMIE COUNTIES. THESE THUNDERSTORMS WILL HAVE
THE POTENTIAL TO BECOME SEVERE CONTAINING WINDS IN EXCESS OF 60
MPH...LARGE HAIL AND POSSIBLY EVEN A WEAK TORNADO. A TORNADO WATCH
IS IN EFFECT FOR THOSE COUNTIES UNTIL 9 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY...WITH A FEW
THUNDERSTORMS BECOME STRONG OR SEVERE. THUNDERSTORMS WILL RETURN TO
THE AREA AGAIN ON MONDAY AND TUESDAY AFTER A DRYING TREND THIS
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND THIS EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-071100-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
326 PM MDT WED JUN 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS ACROSS THE WESTERN
NEBRASKA PANHANDLE THIS AFTERNOON AND THIS EVENING. THESE
THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE CONTAINING
WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND EVEN A FEW TORNADOES.
A TORNADO WATCH IS IN EFFECT FOR THE WESTERN NEBRASKA PANHANDLE
UNTIL 9 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY...WITH A FEW
THUNDERSTORMS BECOMING STRONG OR SEVERE IN THE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND THIS EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Jun 6, 3:15 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
315 PM MDT WED JUN 6 2012

NEZ019-020-096-WYZ108-062200-
BANNER NE-GOSHEN COUNTY WY-SCOTTS BLUFF NE-SOUTH SIOUX NE-
315 PM MDT WED JUN 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SIOUX...CENTRAL
GOSHEN...WESTERN SCOTTS BLUFF AND EXTREME NORTHWESTERN BANNER
COUNTIES UNTIL 400 PM MDT...

AT 313 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF HAWK SPRINGS CAMPGROUND...OR
23 MILES SOUTH OF TORRINGTON...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  STEGALL...
  LYMAN...
  MORRILL...
  MITCHELL...
  HENRY...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4208 10406 4198 10376 4165 10405 4171 10424
TIME...MOT...LOC 2115Z 205DEG 15KT 4175 10409

MSW

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 3:39 PM MDTSevere Thunderstorm WarningCYSGoshen, Laramie, Platte51 min
Jun 6, 3:57 PM MDTSpecial Weather StatementCYSLaramie48 min
Jun 6, 4:02 PM MDTSevere Thunderstorm WarningCYSLaramie58 min
Jun 6, 4:27 PM MDTSevere Thunderstorm WarningCYSGoshen, Laramie, Platte35 min
Jun 6, 4:41 PM MDTSevere Thunderstorm WarningCYSGoshen64 min
Jun 6, 4:48 PM MDTFlash Flood WarningCYSGoshen, Laramie, Platte4 hr
Jun 6, 4:52 PM MDTSevere Thunderstorm WarningCYSGoshen, Laramie53 min
Jun 6, 5:08 PM MDTSpecial Weather StatementCYSAlbany37 min
Jun 6, 5:13 PM MDTFlash Flood WarningCYSGoshen3 hr
Jun 6, 5:33 PM MDTFlash Flood WarningCYSLaramie3 hr
Jun 6, 5:43 PM MDTSevere Thunderstorm WarningCYSGoshen62 min
Jun 6, 5:47 PM MDTSevere Thunderstorm WarningCYSGoshen, Laramie58 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.